Alert archive / Florida / Special Weather Statements in 2014

Special Weather Statement, NWS Miami, FL

July 4, 2014Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jul 4, 2014, 4:12 PM EDT for Palm Beach County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2014, 4:12 PM EDT (20:12 UTC)
Expired
Jul 4, 2014, 5:15 PM EDT
In force
63 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 89 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1944 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1944 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WWUS82 KMFL 042012
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT FRI JUL 4 2014
 
FLZ067-068-071-072-042115-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METRO PALM BEACH COUNTY FL-INLAND PALM BEACH COUNTY FL-
412 PM EDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INLAND BROWARD
COUNTY...NORTH CENTRAL METRO BROWARD COUNTY...WEST CENTRAL METRO PALM
BEACH COUNTY AND SOUTHEASTERN INLAND PALM BEACH COUNTY...
 
* UNTIL 515 PM EDT

* AT 410 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR 
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO 6 MILES NORTHEAST OF THE 
  INTERSECTION OF I-75 AND U.S. 27...AND MOVING NORTHEAST AT 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT... CORAL SPRINGS...WEST PALM BEACH... 
  TAMARAC... WELLINGTON... MARGATE...GREENACRES...ROYAL PALM 
  BEACH...PARKLAND...HAVERHILL...AND LOXAHATCHEE GROVES.

LAT...LON 2620 8025 2620 8058 2669 8048 2674 8010
TIME...MOT...LOC 2010Z 232DEG 8KT 2656 8028 2623 8039 

$$
KONARIK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:52 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 4, 2:52 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
252 PM EDT FRI JUL 4 2014

.DISCUSSION...

WIDELY DISPERSED SHOWERS/THUNDERSTORMS CONTINUE TO FORM ACROSS THE
FLORIDA PENINSULA WITH ISOLATED ACTIVITY ACROSS THE ATLANTIC
WATERS. IN GENERAL STORM MOTION IS SLOWLY TO THE NORTHEAST.
ADDITIONAL SCATTERED SHOWER/THUNDERSTORM IS EXPECTED THE
REMAINDER OF THE AFTERNOON HOURS AND INTO THE EARLY EVENING WITH
THE INTERIOR AND EASTERN PORTIONS OF THE PENINSULA EXPECTED TO
HAVE THE MOST COVERAGE. THE LATEST HRRR MODEL RUNS SHOW THIS TREND
AS WELL.

THE GLOBAL MODELS HAVE A GENERAL CONSENSUS INDICATING AN
ELONGATED AREA OF DEEP LAYERED MOISTURE AND CLOUDINESS EXTENDING
ACROSS THE GULF WATERS THEN EASTWARD ACROSS CENTRAL FLORIDA AND
THEN NORTHEASTWARD ACROSS THE ATLANTIC WATERS TOWARD HURRICANE
ARTHUR. THE MODELS INDICATE THAT AREA OF MOISTURE CONTINUING TO
SINK SOUTHWARD TONIGHT INTO SATURDAY. AT THE SAME TIME A MID TO
UPPER LEVEL TROUGH IS FORECAST TO SLOWLY BUILD INTO THE
NORTHEASTERN GULF AND EXTEND INTO CENTRAL FLORIDA. THE LATEST
GUIDANCE AND CURRENT FORECAST INDICATES AN INCREASE IN
SHOWERS/THUNDERSTORMS ACROSS THE REGION FOR SATURDAY AFTERNOON...INCLUDING
THE ATLANTIC WATERS. MORE NUMEROUS ACTIVITY IN THE INTERIOR HAS
BEEN ADDED TO THE FORECAST FOR SATURDAY AFTERNOON. THE
AFOREMENTIONED FEATURES...I.E. THE UPPER LEVEL TROUGH AND
MOISTURE...WILL LINGER INTO SUNDAY WITH MAINLY AFTERNOON SCATTERED
SHOWERS/THUNDERSTORMS FORECAST. DIURNALLY DRIVEN SHOWERS AND
THUNDERSTORMS ARE FORECAST TO CONTINUE INTO EARLY NEXT WEEK.

&&

.MARINE...

IN GENERAL WINDS ACROSS THE REGIONAL WATERS ARE EXPECTED TO BE 10
KNOTS OR LESS AND SEAS 2 FEET OR LESS THROUGH THE WEEKEND.
SOUTHEASTERLY WINDS ARE FORECAST TO CONTINUE BUILDING INTO THE
ATLANTIC WATERS AS THE WEEKEND PROGRESSES. WINDS 10 KNOTS OR LESS
AND SEAS 2 FEET OR LESS ARE FORECAST TO CONTINUE ACROSS THE
REGIONAL WATERS INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  88  77  86 /  30  40  30  40
FORT LAUDERDALE  80  87  79  86 /  30  40  20  40
MIAMI            79  88  78  87 /  30  40  20  40
NAPLES           79  87  78  87 /  20  30  20  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...30/KOB
LONG TERM....60/BD
Hazardous weather outlook, Jul 4, 9:59 AM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
959 AM EDT FRI JUL 4 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050200-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
959 AM EDT FRI JUL 4 2014

...SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON...
...SLIGHT RISK FOR RIP CURRENTS FOR BEACHES OF PALM BEACH COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A SLIGHT RISK FOR RIP CURRENTS ACROSS THE
BEACHES OF PALM BEACH COUNTY.

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS
MUCH OF THE AREA THIS AFTERNOON AND EARLY EVENING WITH THE BEST
CHANCES ACROSS THE INTERIOR.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WINDS OF
40 TO 50 MPH.

HAIL: SMALL HAIL WILL BE POSSIBLE WITHIN THE STRONGEST STORMS.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE
ATLANTIC WATERS.

TEMPERATURES: THE HEAT INDEX COULD BE 100 TO 104 DEGREES TODAY BUT
MAINLY EXPECTED IN THE INTERIOR PENINSULA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORM CHANCES WILL
CONTINUE ACROSS THE AREA THROUGH THE WEEKEND AND INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 4, 3:12 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
312 PM EDT FRI JUL 4 2014

FLZ067-042000-
INLAND PALM BEACH COUNTY FL-
312 PM EDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INLAND PALM BEACH
COUNTY ...

* UNTIL 400 PM EDT

* AT 311 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 13 MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE
  REFUGE...OR 17 MILES SOUTHWEST OF WELLINGTON...MOVING NORTHEAST AT
  5 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2635 8043 2635 8055 2671 8049 2662 8021
TIME...MOT...LOC 1911Z 208DEG 6KT 2649 8044

KONARIK
Special weather statement, Jul 4, 3:36 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
336 PM EDT FRI JUL 4 2014

FLZ067-071-042015-
INLAND BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-
336 PM EDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INLAND BROWARD COUNTY AND
SOUTHEASTERN INLAND PALM BEACH COUNTY...

* UNTIL 415 PM EDT

* AT 335 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO MILE MARKER 30 ON
  ALLIGATOR ALLEY. THESE STORMS WERE NEARLY STATIONARY.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT... WELLINGTON...ROYAL PALM BEACH...THE EAST
  TOLL GATE ON ALLIGATOR ALLEY...THE INTERSECTION OF ALLIGATOR ALLEY
  AND MIAMI CANAL...AND LOXAHATCHEE GROVES.

LAT...LON 2675 8021 2624 8067 2600 8054 2649 8022
TIME...MOT...LOC 1935Z 176DEG 4KT 2657 8023 2616 8053

KONARIK
Local storm report, Jul 4, 3:47 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT FRI JUL 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     MARINE TSTM WIND 10 NW PAHOKEE           26.90N  80.79W
07/04/2014  M40 MPH          AMZ610             FL   BUOY

&&

EVENT NUMBER MFL1400258

KONARIK
Special weather statement, Jul 4, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT FRI JUL 4 2014

FLZ067-068-071-072-042115-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METRO PALM BEACH COUNTY FL-INLAND PALM BEACH COUNTY FL-
412 PM EDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INLAND BROWARD
COUNTY...NORTH CENTRAL METRO BROWARD COUNTY...WEST CENTRAL METRO PALM
BEACH COUNTY AND SOUTHEASTERN INLAND PALM BEACH COUNTY...

* UNTIL 515 PM EDT

* AT 410 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO 6 MILES NORTHEAST OF THE
  INTERSECTION OF I-75 AND U.S. 27...AND MOVING NORTHEAST AT 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT... CORAL SPRINGS...WEST PALM BEACH...
  TAMARAC... WELLINGTON... MARGATE...GREENACRES...ROYAL PALM
  BEACH...PARKLAND...HAVERHILL...AND LOXAHATCHEE GROVES.

LAT...LON 2620 8025 2620 8058 2669 8048 2674 8010
TIME...MOT...LOC 2010Z 232DEG 8KT 2656 8028 2623 8039

KONARIK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:10 PM EDTSpecial Marine WarningMFL50 min
Jul 4, 3:12 PM EDTSpecial Weather StatementMFLPalm Beach48 min
Jul 4, 3:36 PM EDTSpecial Weather StatementMFLBroward39 min
Jul 4, 4:42 PM EDTSpecial Weather StatementMFLBroward48 min
Jul 4, 5:03 PM EDTAreal Flood AdvisoryMFLBroward117 min

Nearby

Special Weather Statements in Florida, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.